MAUDE Adverse Event Report: MEDLINE INDUSTRUIES LP MEDLINE INDUSTRIES, INC.; ROBOTIC PACK

MEDLINE INDUSTRUIES LP MEDLINE INDUSTRIES, INC.; ROBOTIC PACK
Model Number DYNJ0744881I
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that in the middle of the robotic hysterectomy, pieces of string were discovered inside the patient's surgical site from the gauze sponge.The facility reported that the gauze was placed through a robotic port into the body and shredded into the body.A grasping instrument was used to remove the pieces of string.An x-ray was performed to ensure there was no retained foreign objects.The facility reported the patient did require intervention and was under general anesthesia longer due to the incident however there was no reported impact to the patient's stability and discharge was anticipated to be one day post-op.No sample was returned to the manufacturer for evaluation.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that in the middle of the procedure pieces of string were discovered inside the patient's surgical site from the gauze sponge.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
ROBOTIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRUIES LP
three lakes drive
northfield IL 60093
MDR Report Key12706343
Report Number1423395-2021-00051
Device Sequence Number16510825
Product Code OHD
UDI-Device Identifier10193489943245
UDI-Public10193489943245
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ0744881I
Device Catalogue NumberDYNJ0744881I
Device Lot Number21HBQ510
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight63